MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK; BIO SOFT TISSUE FIXATN FASTNR
Model Number SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a mpfl knee surgery the tip of the anchor broke off inside the patient.The broken pieces were retrieved from patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event has yet to be determined.Should additional information be made available, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Visual evaluation identified that one of the returned drivers had a biocomposite anchor attached, which had broken off.No fragments of the broken pieces were returned.The second driver was returned without anchor and sutures.Per the allegation, it was returned after being used without any issues.Functional testing was not conducted due to the devices' damage.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17996413
Report Number1220246-2023-08340
Device Sequence Number5884223
Product Code MAI
UDI-Device Identifier00888867023871
UDI-Public00888867023871
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Device Catalogue NumberAR-1934BCF
Device Lot Number15086320
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown